MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; IV CANNULAE

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; IV CANNULAE
Catalog Number 4251628-01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the event description: in a hospital, nursing staff used an easy pump lt270-27 diffuser, bbraun reference (b)(4), batch 24d20ged41 on a patient.The diffuser was filled with 5 fluorouracyl for a quantity of 1750mg (milligrams) (35 ml (milliliters)), diluted in nacl 0.9% (vol 192ml).The infusion was initiated on (b)(6) 2024 at 5pm.On (b)(6) 2024 at 8:30am, the nursing staff noticed that the diffuser was empty.The infusion therefore lasted 15 hours 30 minutes instead of the expected 22 hours.The diffuser infused much faster than expected.The patient was more prone to nausea than during the previous treatment.The diffuser is in quarantine at the customer's facility.We are due to collect it on wednesday (b)(6) 2024.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the device history record for batch number 24c27g8912 and there were no defect encountered during in process and final control inspection.Samples for evaluation: received eight (8) introcan safety pur 22g, 0.9x25mm-eu in original packaging for batch numbers 24d07g8911, 23n21g8361, 19g25g8921, 24a16g8912, 24b16g8316, 22c15g8363, 23a21g8362 and 21f28g8302.Customer's reported complaint batch is 24c27g8912.Upon inquiry, bb spain explained batch 24c27g8912 as suspicious and no physical sample available from customer's side.Also, received one (1) fragment of capillary in a white container.The catheter hub, cannula hub and protective cap were not returned.Visual inspection: the eight (8) returned samples in original packaging were visually inspected and the capillaries do not exhibit any damages nor tear off.The one (1) fragment of the capillary exhibits defects similar to being cut with a sharp object.The fragment length is approximately 23mm.As communicated in ifu, warning section stated that: - do not re-use.Re-use of single-use devices creates a potential risk for patient or user.It may lead to contamination and/or impairment of functional capability.Contamination and/or limited functionality of the device may lead to injury, illness or death of the patient.- in the case of an unsuccessful iv catheter placement attempt, remove the needle first to activate safety mechanism, then remove catheter from patient and discard both.Never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.- extreme care should be taken not to damage, pierce, cut or sever the catheter.Therefore, do not bend the catheter and/or needle during insertion, advancement, or removal of the needle.- do not use scissors or sharp instruments at or near the insertion site.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% visual inspection and test stations.Parts found failed from inspection and test stations will be detected and rejected automatically by the machines.The process cards for the complaint batch and the returned batches shows no abnormality during the manufacturing process.Conclusion: the tear-off fragment capillary defect is unlikely to have been caused by the manufacturing process because it can be detected by the equipment inspection process.The fragment receives show similar cut with simulation sample which was cut by sharp tool.This defect is likely due to application error.Complaint is not confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
IV CANNULAE
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20604059
Report Number9610825-2024-00787
Device Sequence Number20699927
Product Code FOZ
UDI-Device Identifier04046963317454
UDI-Public(01)04046963317454(17)290301(10)24C27G8912
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251628-01
Device Lot Number24C27G8912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexUnknown